# SDR DLM88972380

- Difficulty date: November 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N907DL
- Make and model: Doug MD-88
- Aircraft serial: 49538
- Engine: Pwa JT8D219
- System (JASC): 7110 · Engine Cowling System
- Part: Cowl
- Condition: Damaged
- Location: Nr 2 Engine
- Part time: 11,371 hours
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON POST FLIGHT INSPECTION, THE FLT CREW FOUND A HOLE IN THE LEADING EDGE OF THE NR 2 ENGINE NOSE COWL AT THE 12 O'CLOCK POSITION.  CONTRACT MAINTENANCE WAS CALLED OUT, DAMAGE WAS COMPLETELY THROUGH THE EXTERIOR SKIN AND THE INNER LINER WAS EXPOSED.  METAL WAS VERY THIN   AND BRITTLE, MINOR DAMAGE TO FAN BLADES.  REPLACED THE NR 2 ENGINE NOSE COWL ASSY, DRESSED OUT THE FAN BLADES PER M/M.  ALSO, FOUND THE NOSE COWL ANTI-ICE THERMOSTATIC VALVE FAILED.  REPLACED VALVE, COMPRESSOR WAS BORESCOPED.
